Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

reassurance needed! setraline propanolol

(7 Posts)
cthree Mon 21-Dec-15 19:25:30

On Friday I went to the docs due to feelings of anxiety - not crippling. He prescribed me propanolol and setraline saying it was postnatal anxiety. I feel it's more exhaustion after baby 3. On Fri I took 2 propanolol throughout the day and one setraline at night and I've never felt so horrendous and frightened in all my life! Felt sick, panicky, fuzzy, heat pounding and anxiety a hundred times worse. Took another two propanolol on Saturday and still feeling panicky and dreadfully anxious. I've not taken anything since Saturday and still feel rotten. Anyone know when these side effects will wear off bearing on mind I only had one setraline. I'm not taking any more tablets as I just want to feel back to normal with my little anxiety. I'm scared this is how I'll feel forever now and really wish I hadn't taken anything.

usernamesandgingerbreads Mon 21-Dec-15 19:29:04

They made me horrendous. I was travelling on a busy train two days after starting them with my Mum and children and i could have clawed my way off the train. It was awful. I googled and came across a Mumsnet thread where people were saying the same. Took me a couple of week off them to feel better.

cthree Mon 21-Dec-15 19:43:25

Wow, a couple of weeks after you'd stopped? Spoke to doc today and he said a couple of days meaning I'd feel better today or tomorrow.

usernamesandgingerbreads Mon 21-Dec-15 19:50:46

Oh don't get me wrong I felt better after a couple of days but I really shook me up and it was a couple of weeks before I felt entirely right. It was propanolol that did me though.

HellesBelles01 Mon 21-Dec-15 19:51:41

I've taken sertraline for anxiety in the past. I really didn't get on with it. It actually increased my anxiety symptoms, although the my GP did warn me that this was a common side effect and it would take 2-4 weeks to see an improvement.

I couldn't deal with at all and wasn't prepared to wait, plus had other side effects like nausea and insomnia. So I went back to the GP and she agreed to change my prescription to another drug. That worked really well and I felt much better, with far fewer side effects.

IME individual's reactions to SSRI anti depressant can vary wildly. I have a friend who takes sertraline and it's really worked well for her. Can you go back to your doctor to discuss other options?

Hope you feel better soon, anxiety is a horrible thing to experience flowers

cthree Mon 21-Dec-15 20:28:12

Thank you so much. It helps to hear other experiences especially when I've been so frightened! Yeah, I'm not clear which drug has done it. Presumed it was the setraline but now think it may have been the propanolol as I took more of that one. Hoping to feel better tomorrow. I'm not considering any other tablets as I'm going for cbt and I'm going to slow down and ask for more practical help from family/friends so I can have a break. It has been the worst experience of my life. X

usernamesandgingerbreads Tue 22-Dec-15 03:10:29

flowers and un mumsnetty hugs.
You took them for a very short period of time so symptoms should go fairly quickly. Don't be afraid of trying something else if you feel you need to, different things work for different people. I hope the cbt helps and yes please do ask for help from family.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now